Virginia, 2005

Winter Weather in Virginia, February 3, 2005

February 3, 2005 · NWS AKQ · 36 events in 36 counties and zones

One half inch to two inches of snow fell across much of central and eastern Virginia. A few isolated areas reported close to three and four inches.

Where it happened

Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

One half inch to two inches of snow fell across much of central and eastern Virginia. A few isolated areas reported close to three and four inches. The snow produced slippery roadways, which resulted in several accidents. The highest snow amounts were reported in Trevilians in Louisa county 4", Wakefield in Sussex county 2.8", Church Road in Dinwiddie county 2.5", Smithfield in Isle of Wight county 2.3", McKenney in Dinwiddie county 2", Winterpock in Chesterfield county 2", and Purdy in Greensville county 2".

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 3, 12:35 PM EST, 55 minutes earlier.

Area forecast discussion, Feb 3, 12:35 PM EST, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WAKEFIELD VA
1235 PM EST THU FEB 3 2005

ONE MORE UPDATE AS NRN AREAS FROM LKU TO OFP PREDOMINANTLY SNOW.
UPPING TO LKLY WTH UNDER AN INCH OF ACCUM.  THAT BNDRY LYR ZERO LINE
BEING TRICKY TODAY..AS RIC MAINLY RAIN AND SLEET.

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...HIGH SURF ADVISORY FOR ZONE NCZ102 THROUGH FRIDAY.
VA...HIGH SURF ADVISORY FOR ZONE VAZ098 THROUGH FRIDAY.
MARINE...SMALL CRAFT ADVISORY FOR ZONE ANZ631 FRIDAY.
  ...SMALL CRAFT ADVISORY FOR ZONE ANZ632 TONIGHT THROUGH FRIDAY
     EVENING.
  ...SMALL CRAFT ADVISORY FOR ZONES ANZ650-652-654-656-658 THROUGH
     FRIDAY.
  ...SMALL CRAFT ADVISORY FOR ZONE ANZ633 FRIDAY THROUGH FRIDAY
     NIGHT.

NS

PREV AFD BELOW--------------------------------------------

.SHORT TERM (TODAY THROUGH FRIDAY)...
SPLIT FLOW REGIME LEADS TO A DISORGANIZED WEATHER SYSTEM AFFECTING
MID ATLC REGION TODAY. DUE TO LIMITED FORCING FOR ORGANIZED PCPN
EXPECT LOW QPF AMOUNTS SO NOT LOOKING AT A MAJOR STORM...BUT CUD BE
SOME MIXED PCPN TYPES LEADING TO NUISANCE TYPE WEATHER RELATED PROBS
TODAY INTO TONIGHT.

SHEARED UPR TROF OVR OHVLY WILL SWING THRU MID ATLC REGION TODAY
THEN FORM A WEAK CUTOFF ACRS MID ATLC REGION TONIGHT. THE LEADING
EDGE OF ASSOCD (LGT) PCPN NOW MARCHING THRU PIEDMONT AND IS MOST
LIKELY IN THE FORM OF A SLEET/SNOW MIX AS SFC WET BULBS JUST BLO
ZERO. THIS PCPN GENERALLY LIGHT BUT CUD DROP A QUICK COATING OF
SNOW/SLEET MNLY WEST OF I95. NOT EXPECTG ADVISORY SNOW/SLEET
AMOUNTS...BUT CUD SEE SOME SLICK SPOTS DEVELOPING DURING THIS MORNS
RUSH HOUR. WL ISSUE AN SPS TO ADDRESS.

THIS INITIAL BATCH OF PCPN WILL MOVE TWD COASTAL REGIONS THROUGH
MIDDAY AND MODEL PARTIAL THICKNESSES/SFC WET BULBS SUGG MAINLY A
RAIN/SNOW MIX WEST OF I95 AND OVR NE AREAS FROM NRN NECK TO MD
EASTERN SHORE. MAIN FOCUS OF STEADIER PCPN SHIFTS TO OVR SOUTHERN
FORECAST AREA THIS AFTN ASSOCD WITH A BAND OF SOUTHERN STREAM
(WEAK) 8H-7H FRONTOGENTIC FORCING. SFC TEMPS/WET BULBS SUFFICIENTLY
WARM ENUF FOR MOSTLY RAIN THIS AFTN EXCEPT OVR FAR SW AREAS (MNLY
FROM FVX-RZZ) WHERE RAIN/SNOW MIX SUGGESTED. SW FA WUD BE THE MOST
FAVORED AREA FOR ANY SNOW ACCUMULATION THIS EVENT BEFORE STEADIER
PCPN TAPERS OFF THERE THIS EVE BUT NOT EXPECTG ANYTHING OVER AN INCH
ACCUMULATION PER LIMITED QPF/WET SNOW RATIO.

THIS SECOND BATCH PCPN PUSHES THRU THIS EVE...PSBLY LINGERING ALONG
CSTL AREAS THRU EARLY MORN. UPR LOW MOVES OFFSHORE BY MIDDAY FRIDAY
AND MID LVL DRYING SHUD SHUT OFF MOST PCPN.

&&

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
PATN BCMS BLOCKY OVR EASTERN CONUS AS OFFSHORE SYSTEMS MERGE GOING
INTO THE WEEKEND. SHUD SEE SEVERAL DAYS OF NR TO ABV NORM TEMPS
AS UPR RDG/SFC HIGH PRES WEDGE DOMINANT OVR MID ALTC INTO MON.
UPR RDG NUDGED OFFSHORE MON NIGHT INTO TUE AS UPR TROF BEGINS TO
SHEAR OUT OVR OHVLY ALLOWING MORE CLOUDS AND PCPN CHCS BY MIDWEEK.

&&

.AVIATION...MVFR/IFR IN PATCHY LOW CLDS AND FOG W/ ONSHORE NE FLOW
ERLY THIS MRNG ACRS SE VA/NE NC/LWR MD (EXPECT THIS TO LIFT AFTER
SUNRISE)...OTHERWISE MAINLY VFR. CLOUDS FROM WEST WILL THICKEN AND
LOWER TODAY TO TEMPO MVFR CIGS ACRS PIEDMONT SITES W/ BETTER CHC FOR
R-/S-...BUT SHOULD BE MAINLY VFR CIGS ELSEWHERE. CONDS IMPROVE BACK
TO VFR ALL AREAS BY LATER TONIGHT...W/ POSBL EXCEPTION BEING ALG
COAST W/ LWR CLDS/NNE WINDS.

&&

.MARINE...WINDS HAVE COME DOWN TO MAINLY 10-15 KTS ALONG THE COAST
AND SRN CHES BAY BUT SCA WILL REMAIN UP FOR SEAS DUE TO LONG PERIOD
NE SWELLS ASSOCIATED W/ OFFSHORE SYSTEM. SEAS WILL INCREASE ON CSTL
WTRS TO MAINLY 10 TO 12 FT THRU FROM TNGT THROUGH SAT...AS PERIODS
GET TO ABT 12 TO 13 SEC. ALL ZONES INCLUDING NRN BAY AND CURRITUCK
SND WILL HAVE SCA LATER TNGT AND FRI AS GRADIENT INCREASES W/ HIGH
PRES BLDING IN FROM NW. WILL ALSO HAVE HIGH SURF ADVSRY AND POSBL
MINOR CSTL FLOODING TDY FOR VA BCH/OUTER BNKS NC...BUT DO NOT
ANTICIPATE ANY MAJOR COASTAL FLOODING AS TIDES WILL TOP OUT ABT 1 TO
1.5 FT ABV NRML.
.AVIATION...
Hazardous weather outlook, Feb 3, 5:33 AM EST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
533 AM EST THU FEB 3 2005

NCZ012-VAZ048-049-060>071-079>081-087-088-031030-
AMELIA VA-BRUNSWICK VA-CAROLINE VA-CHESTERFIELD VA-CUMBERLAND VA-
DINWIDDIE VA-FLUVANNA VA-GOOCHLAND VA-GREENSVILLE VA-HANOVER VA-
HENRICO VA-LOUISA VA-LUNENBURG VA-MECKLENBURG VA-NORTHAMPTON NC-
NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-SUSSEX VA-
INCLUDING THE CITIES OF...AMELIA COURTHOUSE...ASHLAND...BLACKSTONE...
BON AIR...BOWLING GREEN...BRODNAX...CARTERSVILLE...CHASE CITY...
CHESTER...COLONIAL HEIGHTS...CREWE...CUMBERLAND...DAHLIA...
DINWIDDIE...DISPUTANTA...DOWNTOWN RICHMOND...EMPORIA...FARMVILLE...
FORK UNION...FORT LEE...GARYSBURG...GOOCHLAND...HADENSVILLE...
HAMPDEN SYDNEY...HIGHLAND SPRINGS...HOPEWELL...KENBRIDGE...
LAWRENCEVILLE...LOUISA...MANNBORO...MCKENNEY...MECHANICSVILLE...
MILFORD...MINERAL...MOSELEY...PALMYRA...PETERSBURG...POWHATAN...
PURDY...RICH SQUARE...SOUTH HILL...TUCKAHOE...VICTORIA...
WAKEFIELD AND WAVERLY
533 AM EST THU FEB 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL VIRGINIA AND
INTERIOR NORTHEAST NORTH CAROLINA.

.DAY ONE...
LIGHT SNOW AND SLEET MAY ACCUMULATE UP TO AN INCH BEFORE ENDING THIS
EVENING. RAMPS...BRIDGES...AND OVERPASSES MAY BECOME SLIPPERY TODAY.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

MDZ021>024-NCZ013>017-030>032-102-VAZ072>078-082>086-089>100-031031-
ACCOMACK VA-BERTIE NC-CAMDEN NC-CHARLES CITY VA-CHESAPEAKE VA-
CHOWAN NC-DORCHESTER MD-EASTERN CURRITUCK NC-ESSEX VA-GATES NC-
GLOUCESTER VA-HERTFORD NC-INLAND WORCESTER MD-ISLE OF WIGHT VA-
JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-
MATHEWS VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHUMBERLAND VA-PASQUOTANK NC-
PERQUIMANS NC-RICHMOND VA-SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-
SURRY VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-
WICOMICO MD-YORK VA-
INCLUDING THE CITIES OF...AHOSKIE...AULANDER...BOYKINS...CALLAO...
CAMBRIDGE...CAMDEN...CAPE CHARLES...CHAMPLAIN...CHARLES CITY...
CHINCOTEAGUE...CHURCHLAND...CLAREMONT...COLONIAL BEACH...COURTLAND...
CRISFIELD...CURRITUCK...DEEP CREEK...DELTAVILLE...DOWNTOWN NORFOLK...
DOWNTOWN PORTSMOUTH...DOWNTOWN SUFFOLK...EDENTON...ELIZABETH CITY...
EXMORE...FAIR PORT...FRANKLIN...FRUITLAND...GATESVILLE...
GLOUCESTER COURTHOUSE...GLOUCESTER POINT...GRANDY...GREAT BRIDGE...
HAMPTON...HERTFORD...HOLLAND...HURLOCK...KEMPSVILLE...KILMARNOCK...
KING AND QUEEN COURTHOUSE...KING WILLIAM...LANGLEY AFB...MATHEWS...
MONTROSS...MURFREESBORO...NEW KENT...NEW POINT COMFORT...
NEWPORT NEWS...NORGE...OCEAN VIEW...PATRICK HENRY FIELD...
POCOMOKE CITY...POQUOSON...PRINCESS ANNE...QUEENS LAKE...ROBLEY...
ROXBURY...RYLAND...SAINT STEPHENS CHURCH...SALISBURY...SEAFORD...
SMITHFIELD...SOUTH MILLS...SUNBURY...SURRY...TALLEYSVILLE...
TAPPAHANNOCK...TOANO...URBANNA...VIRGINIA BEACH OCEANFRONT...
WARSAW...WEEKSVILLE...WEST POINT...WILLIAMSBURG...WINDSOR AND WINFALL
533 AM EST THU FEB 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER MARYLAND EASTERN
SHORE...EASTERN VIRGINIA...AND NORTHEAST NORTH CAROLINA.

.DAY ONE...
HIGH SURF ADVISORY IN EFFECT FOR THE NORTHERN OUTER BANKS AND
VIRGINIA BEACH OCEANFRONT. SEE WBCCFWAKQ FOR DETAILS. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

CULLEN

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND

STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING
(LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.

In the hours before

Special weather statement, Feb 3, 7:58 AM EST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
758 AM EST THU FEB 3 2005

VAZ060-061-065>068-079-080-087-031556-
AMELIA VA-BRUNSWICK VA-CUMBERLAND VA-DINWIDDIE VA-GREENSVILLE VA-
LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-PRINCE EDWARD VA-

...A MIX OF SLEET...SNOW AND FREEZING RAIN WILL CHANGE TO RAIN BY
NOON...

AN AREA OF MIXED SLEET...SNOW AND FREEZING RAIN CONTINUES TO TRACK
ACROSS THE PIEDMONT OF VIRGINIA.  TEMPERATURES ARE NEAR OR JUST ABOVE
FREEZING...AND TEMPERATURES WILL SLOWLY RISE TO THE MID TO UPPER 30S
BY NOON.  THE GRADUAL WARMING WILL CHANGE THE MIXED PRECIPITATION TO
MAINLY RAIN...BUT SOME SLEET WILL CONTINUE TO OCCASIONALLY MIX IN.

A LIGHT COATING OF ICE OR SLEET IS LIKELY BEFORE PRECIPITATION
CHANGES TO MOSTLY RAIN.  EXPOSED OBJECTS...BRIDGES AND OVERPASSES
WILL LIKELY BECOME SLIPPERY...SO MOTORISTS ARE ADVISED TO USE EXTREME
CAUTION WHILE TRAVELING THIS MORNING.

VAZ048-049-062>064-069>072-082-083-031556-
CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-FLUVANNA VA-GOOCHLAND VA-
HANOVER VA-HENRICO VA-KING WILLIAM VA-LOUISA VA-NEW KENT VA-
POWHATAN VA-

...A LIGHT MIX OF SLEET...SNOW AND FREEZING RAIN WILL CHANGE TO RAIN
BY NOON...

AN AREA OF LIGHT MIXED SLEET...SNOW AND FREEZING RAIN CONTINUES TO
TRACK ACROSS THE PIEDMONT OF VIRGINIA.  TEMPERATURES ARE NEAR OR JUST
ABOVE FREEZING...AND TEMPERATURES WILL SLOWLY RISE TO THE MID TO
UPPER 30S BY NOON.  THE GRADUAL WARMING WILL CHANGE THE MIXED
PRECIPITATION TO MAINLY RAIN...BUT SOME SLEET WILL CONTINUE TO
OCCASIONALLY MIX IN.

LITTLE TO NO ACCUMULATION OF SLEET...SNOW AND FREEZING RAIN IS
EXPECTED.  HOWEVER...A LIGHT COATING OF ICE OR SLEET IS POSSIBLE
BEFORE PRECIPITATION CHANGES TO MOSTLY RAIN.  EXPOSED
OBJECTS...BRIDGES AND OVERPASSES MAY BECOME SLIPPERY...SO MOTORISTS
ARE ADVISED TO USE EXTREME CAUTION WHILE TRAVELING THIS MORNING.

NCZ012-VAZ081-088-092-031556-
NORTHAMPTON NC-PRINCE GEORGE VA-SOUTHAMPTON VA-SUSSEX VA-

...A MIX OF SLEET...SNOW AND FREEZING RAIN WILL CHANGE TO RAIN BY
NOON...

AN AREA OF MIXED SLEET...SNOW AND FREEZING RAIN CONTINUES TO TRACK TO
THE I-95 CORRIDOR.  THE PRECIPITATION WILL REACH AREAS EAST OF I-95
BY 10 AM...AND CONTINUE THROUGH NOON...WHEN TEMPERATURES WILL RISE
INTO THE UPPER 30S..AND PRECIPITATION WILL CHANGE TO MOSTLY RAIN.
HOWEVER...WITH THE INITIAL MIX OF SLEET AND FREEZING RAIN...A LIGHT
COATING OF ICE MAY FORM ON EXPOSED OBJECTS...BRIDGES AND OVERPASSES.

BY NOON...CONDITIONS WILL IMPROVE...ONCE MELTING TAKES PLACE THE
PRECIPITATION BECOMES MOSTLY RAIN.  EXPOSED OBJECTS...BRIDGES AND
OVERPASSES MAY BECOME SLIPPERY...SO MOTORISTS ARE ADVISED TO USE
EXTREME CAUTION WHILE TRAVELING THIS MORNING.

NS
Special weather statement, Feb 3, 8:16 AM EST, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
816 AM EST THU FEB 3 2005

NCZ014>017-031-032-102-VAZ095>100-031510-
ACCOMACK VA-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-EASTERN CURRITUCK NC-
GATES NC-NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-PASQUOTANK NC-
PERQUIMANS NC-SUFFOLK VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC-

...LOCALLY DENSE FOG WILL AFFECT THE REGION THROUGH 10 AM...

AN AREA OF FOG IS AFFECTING THE VIRGINIA EASTERN SHORE...SOUTH SIDE
HAMPTON ROADS...AND NORTHEAST NORTH CAROLINA.  WIDESPREAD
VISIBILITIES ARE AT OR BELOW 2 MILES...WITH LOCAL VISIBILITIES AS LOW
AS ONE QUARTER MILE.

PRECIPITATION MOVING EAST...TOWARD EASTERN VIRGINIA AND NORTHEAST
NORTH CAROLINA SHOULD HELP MIX OUT THE FOG BY LATE MORNING...ALLOWING
VISIBILITIES TO GRADUALLY IMPROVE.

MOTORISTS SHOULD USE CAUTION AND ALLOW EXTRA TIME TO REACH
DESTINATIONS THIS MORNING.

NS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

36 winter weather. Local standard time, as filed.

Winter Weather, Amelia

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Amelia forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.336, -77.976 (the zone’s center; the record gives no point)

Winter Weather, Brunswick

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Brunswick forecast zone
Reported by
TRAINED SPOTTER
Coordinates
36.765, -77.859 (the zone’s center; the record gives no point)

Winter Weather, Caroline

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Caroline forecast zone
Reported by
TRAINED SPOTTER
Coordinates
38.027, -77.347 (the zone’s center; the record gives no point)

Winter Weather, Charles City

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Charles City forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.354, -77.059 (the zone’s center; the record gives no point)

Winter Weather, Chesapeake

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Chesapeake forecast zone
Reported by
TRAINED SPOTTER
Coordinates
36.688, -76.312 (the zone’s center; the record gives no point)

Winter Weather, Chesterfield / Colonial Heights

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Chesterfield / Colonial Heights forecast zone
Reported by
TRAINED SPOTTER

Winter Weather, Cumberland

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Cumberland forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.512, -78.245 (the zone’s center; the record gives no point)

Winter Weather, Dinwiddie / Petersburg

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Dinwiddie / Petersburg forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.076, -77.632 (the zone’s center; the record gives no point)

Winter Weather, Fluvanna

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Fluvanna forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.842, -78.277 (the zone’s center; the record gives no point)

Winter Weather, Gloucester

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Gloucester forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.401, -76.523 (the zone’s center; the record gives no point)

Winter Weather, Goochland

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Goochland forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.722, -77.916 (the zone’s center; the record gives no point)

Winter Weather, Greensville / Emporia

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Greensville / Emporia forecast zone
Reported by
TRAINED SPOTTER
Coordinates
36.681, -77.551 (the zone’s center; the record gives no point)

Winter Weather, Hanover

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Hanover forecast zone
Reported by
TRAINED SPOTTER

Winter Weather, Henrico / Richmond

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Henrico / Richmond forecast zone
Reported by
TRAINED SPOTTER

Winter Weather, Isle of Wight

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Isle of Wight forecast zone
Reported by
TRAINED SPOTTER

Winter Weather, James City / Williamsburg

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
James City / Williamsburg forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.292, -76.740 (the zone’s center; the record gives no point)

Winter Weather, King and Queen

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
King and Queen forecast zone
Reported by
TRAINED SPOTTER

Winter Weather, King William

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
King William forecast zone
Reported by
TRAINED SPOTTER

Winter Weather, Louisa

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Louisa forecast zone
Reported by
TRAINED SPOTTER

Winter Weather, Lunenburg

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Lunenburg forecast zone
Reported by
TRAINED SPOTTER
Coordinates
36.946, -78.241 (the zone’s center; the record gives no point)

Winter Weather, Mathews

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Mathews forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.417, -76.271 (the zone’s center; the record gives no point)

Winter Weather, Mecklenburg

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Mecklenburg forecast zone
Reported by
TRAINED SPOTTER
Coordinates
36.680, -78.363 (the zone’s center; the record gives no point)

Winter Weather, Middlesex

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Middlesex forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.597, -76.578 (the zone’s center; the record gives no point)

Winter Weather, New Kent

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
New Kent forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.505, -76.997 (the zone’s center; the record gives no point)

Winter Weather, Newport News

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Newport News forecast zone
Reported by
TRAINED SPOTTER

Winter Weather, Norfolk / Hampton / Portsmouth

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Norfolk / Hampton / Portsmouth forecast zone
Reported by
TRAINED SPOTTER

Winter Weather, Nottoway

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Nottoway forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.143, -78.051 (the zone’s center; the record gives no point)

Winter Weather, Powhatan

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Powhatan forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.550, -77.915 (the zone’s center; the record gives no point)

Winter Weather, Prince Edward

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Prince Edward forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.224, -78.441 (the zone’s center; the record gives no point)

Winter Weather, Prince George / Hopewell

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Prince George / Hopewell forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.240, -77.304 (the zone’s center; the record gives no point)

Winter Weather, Southampton / Franklin

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Southampton / Franklin forecast zone
Reported by
TRAINED SPOTTER
Coordinates
36.699, -77.014 (the zone’s center; the record gives no point)

Winter Weather, Suffolk

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Suffolk forecast zone
Reported by
TRAINED SPOTTER

Winter Weather, Surry

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Surry forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.117, -76.888 (the zone’s center; the record gives no point)

Winter Weather, Sussex

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Sussex forecast zone
Reported by
TRAINED SPOTTER
Coordinates
36.922, -77.262 (the zone’s center; the record gives no point)

Winter Weather, Virginia Beach

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
Virginia Beach forecast zone
Reported by
TRAINED SPOTTER
Coordinates
36.738, -76.005 (the zone’s center; the record gives no point)

Winter Weather, York / Poquoson

When
February 3, 1:30 PM EST to 8:30 PM EST
Where
York / Poquoson forecast zone
Reported by
TRAINED SPOTTER

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2005Every state in 2005This day in weather historyWarnings in Virginia, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441231, 5441232, 5441233, 5441234, 5441235, 5441236, 5441237, 5441238, 5441239, 5441240, 5441241, 5441242, 5441243, 5441244, 5441245, 5441246, 5441247, 5441248, 5441249, 5441250, 5441251, 5441252, 5441253, 5441254, 5441255, 5441256, 5441257, 5441258, 5441259, 5441260, 5441261, 5441262, 5441263, 5441264, 5441265, 5441266.